Living with a Mechanical Heart Valve: Click.Tick.Thump. Love It!

Support Group for Mechanical & Artificial Heart Valve Surgery & Using Warfarin

How time zooms along!  - Almost 2 months in since my replacement valve. All going well, tired in the afternoons and early evening, and a very load thumping (no clicking) of the heart at times.

I am managing 45 minutes of walking (being pulled along by my 55 kg Beauceron) in the mornings, followed up by about half an hour's cycling in the afternoon ( no Beauceron at this stage).

My cardiolog is happy with the outcome of operation and my recovery. I am having trouble getting my INR level to the required level of between 2.8 and 3.5 - not much margin for error. Back to the doctors tomorrow to see how much longer I need to recover. To those of you waiting for the op, I must say, without exaggeration, that it was less bother than I had expected, almost a walk in the park.

Thanks to all of you for your postings and to those of you who have sent kind wishes by mail.

Kevin

Views: 181

Add a Comment

You need to be a member of Living with a Mechanical Heart Valve: Click.Tick.Thump. Love It! to add comments!

Join Living with a Mechanical Heart Valve: Click.Tick.Thump. Love It!

Comment by Dave Millard on September 30, 2012 at 20:13

Hi Kevin, 

Your right time flies by.

Glad to hear things are going well and that it was almost a walk in the park!

Can't say I am quite as active as you are yet, but like you I get tired in the afternoon/evenings, par for the course I think. The only real hiccup I have had to date has been a heavy cold, seem to be getting over that now.  

Keep us posted.

Cheers,

Dave

Comment by Martina on September 30, 2012 at 18:58

Hi Kevin

I echo John's comments. Great to hear from you and know you are doing well. I too found I was tired in the afternoons/early evening. I had the Loud thumping/vibration too - it does reduce with time.

Best regards

Martina

Comment by John French on September 30, 2012 at 17:08
Kevin - great to see you are making good progress. The INR bit can take a while to settle down. As you get fitter and stronger you start to exercise more and that has a knock affect on your body metabolising the warfarin. Once you get into steady state it is much easier to manage.

Onwards and upwards....

OTHER IMPORTANT LINKS

Join our Facebook Page!

Or: post our Website Link to your Facebook Wall Profile
If you have the QR decode app in your smart camera phone - hold your camera phone over this QR CODE and it will automatically take your smart phone (*if you have the internet enabled on your phone) to our Facebook Page!

OR - Use the QR Code above

What's a QR Code??
Download QR Reader App.

LIFELONG MHV MEMBERS

© 2019   Created by Graeme.   Powered by

Badges  |  Report an Issue  |  Terms of Service